Lyrica Methadone

Discussion in 'Fibromyalgia Main Forum' started by SherrieTeacup, Mar 30, 2006.

  1. SherrieTeacup

    SherrieTeacup New Member

    i need some info on these two drugs that the pain doctor gave me today. How did you do on them and side effects. Did you have weight gain.
    Sherrie
  2. babygirl44

    babygirl44 New Member

    HELLO SHERRI
    DID YOU READ UP ON THESE LYRICA JUST CAME OUT IN SEPT I CAN'T TAKE IT MAKES MY HEART RACE AND I HAD OPEN HEATR A YEAR AGO METH IT'S FOR ADDICTION TO OTHER DRUG STREET OR PERCRIP.
  3. zena01

    zena01 New Member

    Hi Sherrie.

    I started Methadone treatment last August as nothing worked and the pain continued to get so much worse. It is a "long-acting opioid a pain reliever used for medium to severe chronic pain." Same class I think as OxyContin.

    When my Dr. put me on it, he said it really works for fibro pain, and it is really cheap -- he knows I won't have insurance much longer. It works well for me. I also have oxycodone for breakthrough pain, so it can be taken with other narcotics as well. Nothing will take away all the pain, but it does help put the pain down to where my mind can handle it and I can have a little bit of a life.

    It was originally (i think) developed as a pain medication but they found it was great for helping addicts get off heroin and other illegal drugs -- because it was affordable, and it is a strong narcotic but does not have the "high" like those drugs do.
    Unfortunately since it is more well known for that than as a pain medication, some people look at you funny when you say you are on it. I don't mention it much, and always tell my Dr. to put on my prescription bottle "as needed for pain." He thinks that's funny, but oh well.

    One thing important with methadone that my Dr. did not tell me! It is terribly constipating!! I was not paying attention, and had some problems in the beginning, luckily laxatives worked and I didn't end up having to go to the hospital. To keep the problem under control, I take a stool softener regularily now, and also drink a stool softener tea and do fine.

    Another thing you may have some side effects at first, sleepy, kind of spacey, face sweat, etc, but they go away with time. It kind of builds up and I ended up having to go back to a smaller dose for awhile before increasig it to the dose I am to stay on. I didn't drive at first until the side effects wore off and I felt comfortable -- now there is no problem driving although I rarely do anyway, as I just don't feel like going anywhere and when I do I'm so miserable for the next few days it wasn't worth it. It does help a lot but like my Dr. said, to take away all my pain I'd have to take so much of it and hydrocod that I couldn't function anyway.

    Here Is an article on this website about it you might find helpful. http://www.immunesupport.com/library/showarticle.cfm/ID/3333/

    I just tried Lyrica last month for about 2 1/2 weeks. Lucky me I had side effects....Was totally euphoric and busy and energised during the day then would be a raving witch to everyone in the evenings....and a bunch of other things....so I can't give you any advice on that. My dad is currently taking it for shingles and is doing fine on it. My Neurologist when she took me off it said that she's unable to use it for her fibro patients as it is new it was expensive and and insurance wouldn't pay as it wasn' tdeveloped for fibro.

    Hope this helps!
    Sherri

    [This Message was Edited on 03/30/2006]
  4. rachel432

    rachel432 New Member

    lyrica is from the same family of meds as neurontin but is effective at much lower dosages. because of that the dose can be increased as needed up to a rather high amount. as for methadone zena01 had great info on it. the only thing i would add is don't stop it suddenly, you need to taper off of it or else you can get some pretty bad side effects, but that is true of a lot of meds. i hope this helps.
    rachel
  5. SherrieTeacup

    SherrieTeacup New Member

    Thank You all for your input.I hate trying new meds i hope it doesn't put on weight. The lyrica that is.
    Sherrie
  6. babygirl44

    babygirl44 New Member

    I am reading the responses and i was under the imprsion that meth was for addiction to pain meds and ex. is this the wrong info
  7. Cool_Beans

    Cool_Beans New Member

    and now am taking Topamax with it (thought I was going to switch, but neuro said no)...anywho, it can make you spacey at first...high...bad case of the "I love you man's" LOL...can make you sleepy depending on what part of your brain it hits or it can make you very active (like me, but I think it was because all of a sudden I wasn't in pain anymore!)...alot of people get sleepy taking 75mg...I take 450mg-- 150mg 3x day, plus I will be taking the Topamax for migraines (and it is suppose to help fibro) at 50mg at bedtime...the euphoria will go away if you are patient...you might get a case of the "ders" -- as in word loss or putting a word in place of another one (like my daughter told me she needed conditioner and I wrote down coin purse LOL)...NADH, trace minerals, and 1000mg of Vitamin C have been said to help...it goes away too...you will be hungry...you will eat alot...the munchies do not go away...and you will gain weight...I have yet to talk to anyone who has taken it for any length of time that didn't...I gained 40#, but I also take another medication that may have attributed to that...have lost 10 on the Topamax...anywho, it is a matter of choosing the lesser evils...the pain relief was awesome and I was able to do my job even being over weight (merchandising)...and it also helped my moods...I thought that maybe the doctor wanted to take me off the Lyrica because of the weight gain (both parents died of heart attacks), but with the Topamax taking the weight off I may be able to stay on the Lyrica and keep the pain relief going...Good luck with finding relief!!!

    Gentle Hugs,

    Cool
  8. babygirl44

    babygirl44 New Member

    Thank you all